Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 116, NWS Wichita, KS

June 7, 2015Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 7, 2015, 6:57 PM CDT for Saline County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2015, 6:57 PM CDT (23:57 UTC)
Expired
Jun 7, 2015, 7:31 PM CDT
In force
34 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
2.0 in
Wind
50.0 mph

County Saline County, KS

The radar

The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WUUS53 KICT 072357
SVRICT
KSC169-080100-
/O.NEW.KICT.SV.W.0116.150607T2357Z-150608T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT SUN JUN 7 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 656 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CULVER...OR
  11 MILES SOUTH OF MINNEAPOLIS...MOVING EAST SOUTHEAST AT 40 MPH.

  HAZARD...TWO INCH HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  SALINA...NEW CAMBRIA AND GLENDALE. 

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 135 BETWEEN MILE MARKERS 91 AND 95.
 INTERSTATE 70 BETWEEN MILE MARKERS 241 AND 261.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THIS SEVERE THUNDERSTORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3896 9743 3877 9752 3890 9791 3896 9789
TIME...MOT...LOC 2356Z 289DEG 34KT 3897 9778 

HAIL...2.00IN
WIND...<50MPH
 
$$

ES
3 follow-up statements
864 
WWUS53 KICT 080005
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
705 PM CDT SUN JUN 7 2015

KSC169-080100-
/O.CON.KICT.SV.W.0116.000000T0000Z-150608T0100Z/
SALINE KS-
705 PM CDT SUN JUN 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN SALINE COUNTY...

AT 703 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CULVER...OR 10
MILES NORTHWEST OF SALINA...AND IS MOVING SOUTHEAST AT 40 MPH.

THIS IS A VERY DANGEROUS STORM!

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WINDS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO 
         ROOFS...SIDING AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
SALINA...NEW CAMBRIA AND GLENDALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THIS IS A DANGEROUS THUNDERSTORM. PREPARE IMMEDIATELY FOR LARGE 
DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY 
FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3896 9743 3877 9752 3890 9791 3896 9789
TIME...MOT...LOC 0003Z 289DEG 34KT 3895 9772 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...60MPH
 
$$

ES
736 
WWUS53 KICT 080020
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
720 PM CDT SUN JUN 7 2015

KSC169-080100-
/O.CON.KICT.SV.W.0116.000000T0000Z-150608T0100Z/
SALINE KS-
720 PM CDT SUN JUN 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN SALINE COUNTY...

AT 719 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEW CAMBRIA...
OR 7 MILES NORTHEAST OF SALINA MOVING EAST SOUTHEAST AT 40 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WINDS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SALINA...NEW CAMBRIA AND GLENDALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THIS IS A DANGEROUS THUNDERSTORM. PREPARE IMMEDIATELY FOR LARGE 
DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY 
FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
WICHITA.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS THUNDERSTORM AND MAY LEAD 
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS.

&&

LAT...LON 3896 9743 3877 9752 3890 9791 3896 9789
TIME...MOT...LOC 0019Z 289DEG 25KT 3889 9751 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...60MPH
 
$$

ES
945 
WWUS53 KICT 080031
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
731 PM CDT SUN JUN 7 2015

KSC169-080039-
/O.CAN.KICT.SV.W.0116.000000T0000Z-150608T0100Z/
SALINE KS-
731 PM CDT SUN JUN 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SALINE COUNTY IS
CANCELLED...
        
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH NUMBER 272 REMAINS IN EFFECT UNTIL 300 
AM CDT FOR CENTRAL KANSAS.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
NORTHEAST SALINE COUNTY UNTIL 800 PM CDT.

LAT...LON 3896 9743 3877 9752 3890 9791 3896 9789
TIME...MOT...LOC 0027Z 289DEG 34KT 3886 9741 

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:44 PM CDT, 13 minutes earlier.

Area forecast discussion, Jun 7, 6:44 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
644 PM CDT SUN JUN 7 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 319 PM CDT SUN JUN 7 2015

TONIGHT:
CONVECTIVE FORECAST CONTINUES TO BE MAIN CONCERN. WIND SHIFT HAS
PUSHED THROUGH ELLSWORTH...AND ALMOST TO KSLN AND KGBD...WITH
SYNOPTIC FRONT LIKELY JUST NORTHWEST OF FORECAST AREA. CONVERGENCE
IS QUITE A BIT WEAKER THAN PREVIOUS ANTICIPATED...AND 1800 UTC
LAMONT SOUNDING SHOWING A STOUT CAP. BELIEVE ONSET OF STORMS WILL
LIKELY BE A BIT LATER THAN PREVIOUS THOUGHT...AND GIVEN ORIENTATION
OF BOUNDARIES...PRECIPITATION CHANCES ARE LOOKING BETTER EAST OF
I-35 THAN TO THE WEST. HAVE TWEAKED CHANCES ACCORDINGLY. SYSTEM ALSO
APPEARS TO BE MORE PROGRESSIVE...WHICH WILL LESSEN FLOODING RISK.

MON-WED:
STILL EXPECT PRECIPITATION TO BE ONGOING AT THE START...LIKELY
WELL EAST OF I-35...WITH QUICKER PROGRESSION TO THE SOUTHEAST. BY
1800 UTC...SUSPECT PRECIPITATION WILL BE OUT OF THE FORECAST AREA.
DRIER AIR WILL OVERSPREAD THE AREA IN THE WAKE THE FRONT...WITH
SURFACE HIGH PRESSURE OVER THE AREA MON NIGHT. WEAK RETURN FLOW
DEVELOPS ON TUE AND PERSISTS INTO WED. COLD AIR ADVECTION WILL
LEAD TO SLIGHTLY COOLER HIGHS ON MON...BUT DRY AIR WILL QUICKLY
MODIFY WITH WARMUP ON TUE-WED. AT THIS PERIOD...DRY CONDITIONS
LOOK PROBABLE FROM MON AFTERNOON-WED.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 319 PM CDT SUN JUN 7 2015

CONFIDENCE STILL NOT VERY HIGH WITH WEAK TROUGHING OVER THE
SOUTHWEST US AND SHORTWAVE EJECTING ON SOUTHERN EDGE OF FASTER
ZONAL FLOW ACROSS SOUTHERN CANADA. THIS LEAVES DIFFUSE SURFACE
BOUNDARY SOMEWHERE IN THE PLAINS AND A SHORTWAVE MAYBE MOVING
THROUGH SOMETIME BETWEEN THU AND FRI. SURFACE BOUNDARY STAYS HUNG
UP IN THE PLAINS IN WAKE OF DEPARTING SHORTWAVE AND POSSIBLY
RELOADING SOUTHWESTERN US TROUGH...OR MAYBE WE ARE JUST LEFT IN
A SUMMER PATTERN ON WEST SIDE OF BROAD UPPER RIDGE. WITH
MOISTURE/HEATING...MODEL CONVECTIVE SCHEMES ARE IN OVERDRIVE...
LEADING TO ROBUST POPS IN THE INITIALIZATION GRIDS. CONSENSUS WAS
TO BACK OFF..BUT STILL LIKELY OVERESTIMATING PRECIPITATION CHANCES.
WAVE PASSAGE ON THU-THU NIGHT SHOULD PROVIDE BEST CHANCE OF RAIN.
SUMMER SO-CALLED AIRMASS STORMS WOULD BE MORE LIKELY ON FRI-
SAT...ESPECIALLY NEAR STALLED SURFACE FRONT POSSIBLY LOCATED
SOMEWHERE IN THE VICINITY OF THE FORECAST AREA. -HOWERTON

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 636 PM CDT SUN JUN 7 2015

MAIN AVIATION CONCERN WILL BE CONVECTIVE TRENDS OVERNIGHT.

COLD FRONT IS CURRENTLY MAKING ITS WAY ACROSS THE FORECAST AREA
AND CURRENTLY STRETCHES JUST SOUTH OF I-70. STORMS ARE EXPECTED
ALONG OR JUST SOUTH OF THIS FRONT AS IT PROGRESSES SOUTH.
CONFIDENCE IN AREAL COVERAGE IS NOT HIGH SO WILL JUST RUN WITH
VCTS IN TAFS AS THIS TIME. WINDS WILL FLIP AROUND TO THE NORTH
BEHIND THE FRONT AND IT IS EXPECTED TO PASS THROUGH KICT AROUND
07Z AND KCNU AROUND 12Z. CONFIDENCE IS HIGH THAT WE ARE LOOKING AT
VFR CONDITIONS OUTSIDE OF THE STORMS. THE STRONGER STORMS TONIGHT
WILL BE CAPABLE OF LARGE HAIL AND DOWNBURST WINDS.

LAWSON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  88  65  91 /  60  10  10  10
HUTCHINSON      68  87  63  91 /  50  10  10  10
NEWTON          68  86  64  90 /  60  10  10  10
ELDORADO        68  86  66  89 /  60  10  10  10
WINFIELD-KWLD   70  88  65  90 /  60  10  10  10
RUSSELL         66  86  62  93 /  40   0  10  10
GREAT BEND      67  86  63  91 /  40  10  10  10
SALINA          67  86  63  92 /  50  10  10  10
MCPHERSON       68  87  63  91 /  50  10  10  10
COFFEYVILLE     72  87  65  89 /  50  30  10  10
CHANUTE         70  86  65  89 /  60  20  10  10
IOLA            69  85  65  89 /  60  20  10  10
PARSONS-KPPF    71  87  65  89 /  60  30  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 7, 5:13 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
513 PM CDT SUN JUN 7 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
513 PM CDT SUN JUN 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING
ALONG A COLD MOVING SOUTHEAST. SEVERE THUNDERSTORMS WILL BE
POSSIBLE WITH DAMAGING WINDS UP TO 70 MPH AND QUARTER SIZED HAIL.
THE GREATEST RISK IS ROUGHLY ALONG AND NORTHWEST OF I-35. MINOR
FLOODING IS ALSO POSSIBLE AREA WIDE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW THUNDERSTORMS COULD AFFECT SOUTHEAST KANSAS MONDAY MORNING.
THESE ARE NOT EXPECTED TO STRONG OR SEVERE.

ANOTHER FRONT WILL MEANDER AROUND THE AREA FROM THURSDAY THROUGH
SATURDAY. THERE WILL BE PERIODIC CHANCES FOR AT LEAST STRONG
STORMS DURING THIS PERIOD...ALONG WITH SOME POTENTIAL FOR
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

HOWERTON

In the hours before

Special weather statement, Jun 7, 6:22 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT SUN JUN 7 2015

KSZ033-072345-
LINCOLN KS-
622 PM CDT SUN JUN 7 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 645 PM CDT

* AT 619 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  NEAR LINCOLN...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF QUARTERS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...BEVERLY AND BARNARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3899 9793 3903 9823 3921 9821 3922 9793
TIME...MOT...LOC 2319Z 274DEG 27KT 3912 9813

ES
Local storm report, Jun 7, 6:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
630 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             5 NE LINCOLN            39.09N 98.08W
06/07/2015  E0.25 INCH       LINCOLN            KS   TRAINED SPOTTER

            PEA SIZE HAIL WITH WINDS ESTIMATED AT 45 MPH

&&

SGS
Local storm report, Jun 7, 6:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT SUN JUN 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             2 E BEVERLY             39.01N 97.94W
06/07/2015  E1.75 INCH       LINCOLN            KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS GOLF BALL SIZE HAIL ON THE
            LINCOLN AND OTTAWA COUNTY LINE

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:22 PM CDTSpecial Weather StatementICTLincoln23 min
Jun 7, 6:36 PM CDTSevere Thunderstorm WarningICTLincoln, Saline24 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.